Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 24, 2017, 6:13 PM EDT for Upson County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2017, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 24, 2017, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Upson County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1248 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS82 KFFC 242213
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON JUL 24 2017
GAZ069-079-080-091-242300-
Taylor GA-Marion GA-Upson GA-Talbot GA-
613 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION...UPSON AND EASTERN TALBOT COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT...strong thunderstorms extended from Sunnyside to
Prattsburg to near Howard to Mauk, moving northeast at 10 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Junction City, Sunset Village, Lincoln Park, Atwater,
Baldwinville, Charing, Redbone Crossroads, Po Biddy Crossroads, Mauk,
Sprewell Bluff State Park, Crest, Pleasant Hill, Howard, Sunnyside,
Prattsburg, Hannahs Mill, Big Lazer Creek WMA, Carsonville and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8450 3259 8448 3281 8452 3288 8451
3292 8451 3299 8438 3299 8430 3300 8430
3299 8429 3299 8427 3281 8421 3273 8422
3244 8428
TIME...MOT...LOC 2212Z 239DEG 10KT 3289 8442 3272 8437 3263 8440 3253
8442
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:31 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 24, 3:31 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 331 PM EDT Mon Jul 24 2017 .SHORT TERM /Tonight through Tuesday Night/... As of 18z this afternoon...the mid and upper levels featured a relentless ridge of high pressure over the western US and Southern Plains...with an active northern stream featuring several shortwave troughs and cyclonic flow across the Great Lakes and Northeast. Latest sfc analysis reveals an area of broad low pressure across southern New England/northern Mid Atlantic...with a low center across Lake Ontario and another near Long Island. From the L Ontario low extends a weak cool front across western PA SWWD across northern KY and southern MO..while a weak sfc trough extends from the Long Island low into the Carolinas and Georgia. Convection is well underway once again across the CWA. Most likely forcing behind this activity is the weak sfc trough located across north Georgia. Overall evolution argues for pulse thunderstorms driven by weak outflow boundaries...with perhaps a few cells merging into loosely organized clusters. Main threat this afternoon and evening will be strong downdrafts as SPC mesoanalysis reveals low level lapse rates in excess of 7C/km and PW values near 2 inches. Convective coverage should be on a downward trend after sunset with loss of daytime heating...with some nuisance showers likely lingering into the overnight. Late in the overnight period into Tuesday could be interesting. Current GOES-R IR imagery reveals some healthy convection across LA/MS. At this point all medium-range models are picking up on a convectively induced perturbation associated with this Gulf Coast MCS moving into the CWA from the west late tonight. Although hi-res solutions are not picking up on early morning precip at this point...find it very hard to believe that upper level synoptic lift will not have any impact on such a moist and unstable environment. Not to mention this shortwave will also have a sfc trough to interact with. Have increased POPs to account for this. Should the convective perturbation dissipate upon reaching the CWA...there will not be much shower activity. New EC data agrees with CMC GFS and NAM that a vort max will be on our western border at 12z. In addition, morning convection/showers could have an impact on diurnal convection later in the day...not to mention high temperatures. At this point it is hard to draw a solid conclusion on this forecast until the LA/MS MCS evolution becomes more clear. Kovacik .LONG TERM /Wednesday through Monday/... Extended range models continue to show a pattern that resembles anything but late July. Strong shortwave dives out of the plains late Fri into Sat and allows front to enter the area with even some weak low pressure areas forming along the front. Moisture and dynamics support categorical pops on Sat but dont want to go to high just yet given such an anomalous pattern. Cooler temps in the offing but still will feel summerlike with the abundant moisture. Deese && .PREV DISCUSSION... LONG TERM As the long term period begins...the forecast area remains on the edge of the Bermuda high and in a weak upper trough. A frontal boundary gets pushed into north GA early in the period and some drying can be noted for a portion of the north. However not seeing enough drying to remove pops completely...and we should expect a continuation of mainly diurnal showers and thunderstorms. By Saturday a long wave trough developing over the eastern states should push another front southward into GA. However GFS and ECMWF keep cyclonic flow over the southeast through the weekend. So have continued with persistence pops. Temperatures should range around normal numbers through the period. 41 AVIATION... 18Z Update... Complicated TAF cycle in store. For today, thunderstorms will increase in coverage through early evening...with the threat for a few strong downbursts. All sites have a TEMPO currently thru 22z but this will likely need to be extended through at least 00z. Could see some clearing to some extent tonight but focus then turns to a convectively induced disturbance moving in from the west. Forecast may be too optimistic right now...but potential is there for MVFR/IFR cigs /perhaps lower/ along with an early arrival of showers and embedded thunder /09z-12z?/. Potential for fog will also exist. NW winds this afternoon will become more SW overnight before becoming more NW Tuesday morning at less than 10kts. //ATL Confidence...18Z Update... High on convective elements today High on wind direction and speed Low on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 50 50 30 30 Atlanta 73 88 73 89 / 50 60 30 30 Blairsville 66 88 66 85 / 30 30 30 30 Cartersville 72 91 71 91 / 40 50 30 30 Columbus 75 87 73 91 / 50 60 50 30 Gainesville 72 89 72 88 / 40 50 30 30 Macon 74 89 74 91 / 50 60 50 40 Rome 72 92 72 92 / 30 40 30 20 Peachtree City 72 87 72 90 / 50 60 30 30 Vidalia 75 88 74 89 / 50 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....Deese AVIATION...Kovacik
Hazardous weather outlook, Jul 24, 1:56 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 156 PM EDT Mon Jul 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 156 PM EDT Mon Jul 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms have developed across the I20 corridor and will continue for parts of north and all of central Georgia this afternoon and evening. A few strong to severe thunderstorms will be possible. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. Given the possibility of multiple rounds of thunderstorms affecting the same regions, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms are possible each day mainly in the afternoon and evening...a few storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 24, 4:56 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT MON JUL 24 2017
GAZ074-076-084>086-242145-
Wilkinson GA-Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
456 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHEASTERN
JEFFERSON...SOUTHERN WASHINGTON...NORTHEASTERN EMANUEL AND JOHNSON
COUNTIES UNTIL 545 PM EDT...
At 455 PM EDT...a line of strong thunderstorms extended from
Colemans Lake to Oconee, moving southeast at 15 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Sandersville, Louisville, Wrightsville, Wadley, Davisboro, Tennille,
Harrison, Bartow, Oconee, Summertown, Riddleville, Kite, Donovan,
Canoochee, Blundale, Pringle, Three Points, Moxley, Hebron and New
Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8279 3272 8286 3270 8302 3297 8306
3299 8305 3299 8228 3293 8227 3284 8232
3283 8230 3280 8221 3281 8215 3266 8208
TIME...MOT...LOC 2055Z 305DEG 13KT 3281 8230 3285 8293
HAIL...0.75IN
WIND...50MPHLocal storm report, Jul 24, 4:57 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL HERITAGE FARMS 33.45N 84.52W
07/24/2017 E0.50 INCH FAYETTE GA NWS EMPLOYEE
PEA TO DIME SIZED HAIL SPOTTED ON LESTER RD. NEAR
PIEDMONT HOSPITAL.
&&
EVENT NUMBER FFC1701129
KINGLocal storm report, Jul 24, 5:00 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT MON JUL 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NE BRIDGER POINT 33.42N 84.50W
07/24/2017 FAYETTE GA NWS EMPLOYEE
TREE REPORTED DOWN AT THE INTERSECTION OF LESTER RD AND
BUCKINGHAM DR.
&&
EVENT NUMBER FFC1701130
KINGSpecial weather statement, Jul 24, 5:31 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT MON JUL 24 2017
GAZ056-067>071-079-242215-
Lamar GA-Monroe GA-Upson GA-Spalding GA-Meriwether GA-Talbot GA-
Pike GA-
531 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR...WESTERN
MONROE...UPSON...SOUTHWESTERN SPALDING...EASTERN MERIWETHER...
NORTHEASTERN TALBOT AND PIKE COUNTIES UNTIL 615 PM EDT...
At 529 PM EDT...strong thunderstorms extended from around
Hollonville to near Sprewell Bluff State Park and The Rock, moving
southeast at 5 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Barnesville, Zebulon, Woodbury, Molena, Yatesville,
Williamson, Meansville, Aldora, Gay, Sunset Village, Lincoln Park,
The Rock, Atwater, Hilltop, Hollonville, Sprewell Bluff State Park,
Sunnyside, Hannahs Mill and Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8455 3322 8451 3323 8450 3324 8451
3320 8433 3311 8432 3308 8427 3310 8419
3298 8399 3269 8450 3309 8460
TIME...MOT...LOC 2129Z 293DEG 6KT 3316 8447 3284 8441 3296 8422
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 24, 5:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT MON JUL 24 2017
GAZ056-058-070-071-242215-
Butts GA-Lamar GA-Monroe GA-Spalding GA-
535 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BUTTS...NORTHEASTERN
LAMAR...NORTHWESTERN MONROE AND SOUTHEASTERN SPALDING COUNTIES UNTIL
615 PM EDT...
At 535 PM EDT...a strong thunderstorm was over Chappel Mill, moving
southeast at 5 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and very heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Forsyth, Flovilla, Milner, High Falls State Park, Blount, Liberty
Hill, Goggins, McKibben, Collier, Johnstonville, Indian Springs State
Park and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8419 3329 8410 3324 8384 3299 8397
TIME...MOT...LOC 2135Z 293DEG 6KT 3318 8407
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 24, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON JUL 24 2017
GAZ069-079-080-091-242300-
Taylor GA-Marion GA-Upson GA-Talbot GA-
613 PM EDT MON JUL 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR...NORTHEASTERN
MARION...UPSON AND EASTERN TALBOT COUNTIES UNTIL 700 PM EDT...
At 612 PM EDT...strong thunderstorms extended from Sunnyside to
Prattsburg to near Howard to Mauk, moving northeast at 10 mph.
HAZARD...40 mph wind, up to dime sized hail, frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Junction City, Sunset Village, Lincoln Park, Atwater,
Baldwinville, Charing, Redbone Crossroads, Po Biddy Crossroads, Mauk,
Sprewell Bluff State Park, Crest, Pleasant Hill, Howard, Sunnyside,
Prattsburg, Hannahs Mill, Big Lazer Creek WMA, Carsonville and
Wesley Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3242 8450 3259 8448 3281 8452 3288 8451
3292 8451 3299 8438 3299 8430 3300 8430
3299 8429 3299 8427 3281 8421 3273 8422
3244 8428
TIME...MOT...LOC 2212Z 239DEG 10KT 3289 8442 3272 8437 3263 8440 3253
8442
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:20 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 25 min |
| Jul 23, 8:46 PM EDT | Special Weather Statement | FFC | Greene, Oconee, Oglethorpe, Taliaferro, Wilkes | 29 min |
| Jul 23, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe | 50 min |
| Jul 23, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro, Warren | 39 min |
| Jul 23, 9:56 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 49 min |
| Jul 23, 10:36 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jul 23, 10:38 PM EDT | River Flood Warning | FFC | Gwinnett | 24 hr |
| Jul 23, 11:28 PM EDT | Special Weather Statement | FFC | Gilmer | 32 min |
| Jul 24, 2:55 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Monroe | 50 min |
| Jul 24, 3:06 PM EDT | Special Weather Statement | FFC | Glascock | 39 min |
| Jul 24, 3:08 PM EDT | Special Weather Statement | FFC | DeKalb | 52 min |
| Jul 24, 3:14 PM EDT | Special Weather Statement | FFC | Jasper | 46 min |
| Jul 24, 3:34 PM EDT | Special Weather Statement | FFC | Polk | 26 min |
| Jul 24, 3:46 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 44 min |
| Jul 24, 3:49 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 41 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | FFC | Coweta | 47 min |
| Jul 24, 4:09 PM EDT | Special Weather Statement | FFC | Henry | 51 min |
| Jul 24, 4:18 PM EDT | Special Weather Statement | FFC | Fayette | 42 min |
| Jul 24, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 38 min |
| Jul 24, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 50 min |
| Jul 24, 4:51 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Spalding | 39 min |
| Jul 24, 4:56 PM EDT | Special Weather Statement | FFC | Johnson, Washington | 49 min |
| Jul 24, 5:15 PM EDT | Flash Flood Warning | FFC | Henry | 6 hr |
| Jul 24, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 44 min |
| Jul 24, 5:35 PM EDT | Special Weather Statement | FFC | Lamar | 40 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 35 min |
| Jul 24, 7:01 PM EDT | Flash Flood Warning | FFC | Harris, Meriwether, Talbot, Taylor, Upson | 6 hr |
| Jul 24, 7:06 PM EDT | Special Weather Statement | FFC | Crawford, Harris, Macon, Peach, Talbot, Taylor | 39 min |
| Jul 24, 7:38 PM EDT | Special Weather Statement | FFC | Crawford, Houston, Macon, Peach, Schley, Taylor | 37 min |
| Jul 24, 7:44 PM EDT | Special Weather Statement | FFC | Sumter | 46 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.